It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 01-31-2008, 06:53 AM   #1
Registered User
Join Date: Jan 2008
Location: New York
Posts: 0
arletteklein63 HB User
actenol side effects

Six month after taking actenol , over a period of a three weeks, I have developed the following symptoms, redness of the eyes, oesophagus irritation, heavy and dry mouth, shivers. Am I having an allergic reaction to the drug?

It would be useful to have this informaiton, so I can communicate it to my doctor.

Sponsors Lightbulb
Old 01-31-2008, 05:42 PM   #2
Senior Veteran
montesflus's Avatar
Join Date: Sep 2006
Location: Los Angeles, California, USA
Posts: 657
montesflus HB Usermontesflus HB User
Re: actenol side effects

Hi Arlette,

The bisphosphonate meds (fosamax, actonel, boniva) - the most widely used - DO have a host of side effects, for many people. Sometimes they occur right away, and sometimes after some months of use. There are some lucky people who don't get side effects, too. The ones you mentioned in your post are among a long list of probs from these meds. It's hard to say whether the probs you mentioned are ACTUALLY from the actonel. That would depend on other meds you may be taking and your complete health picture.

There is an informational site called ''askapatient''. You just type in the name of the med in question, and click on the link to read patients' comments.

Old 02-03-2008, 08:12 PM   #3
Senior Veteran
Join Date: May 2007
Location: Calif, USA
Posts: 1,532
Mel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB User
Re: actenol side effects

by now you probably went to that site and now know yes those can be side affects. I took it for 3 months and then one day......NEVER AGAIN. I now use Fortical. Not the number one pick to take but at least I dont have the headaches, pain, and chills

Old 02-04-2008, 09:34 AM   #4
Senior Veteran
DesertBloom's Avatar
Join Date: Aug 2006
Location: CA, USA
Posts: 1,484
DesertBloom HB UserDesertBloom HB User
Re: actenol side effects

Most of you probably already know about the possible bone and joint pain from bisphosphonates, which doesn't effect everyone, but enough for the FDA to put out a warning about it. I had this problem with actonel, and it went away shortly after I stopped taking it. Read below...


Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Actenol Kathi2222 Osteoporosis 4 08-23-2011 06:34 AM
Hormonal therapy side effects: likelihood, seriousness, countermeasures IADT3since2000 Cancer: Prostate 6 03-10-2010 05:57 PM
Actenol bad effects shamrock54 Osteoporosis 11 08-08-2008 01:30 PM
Flovent Side Effect? Vanessa74 Asthma 4 04-12-2008 02:56 AM
actenol side effects arletteklein63 Osteoporosis 1 01-31-2008 12:14 PM
Hormone Therapy (Chemical Castration) Side Effects... able5 Cancer: Prostate 9 01-26-2008 08:38 AM
Can anyone take fosomax or actenol without awful side affects?? Sarah101 Osteoporosis 30 04-02-2007 01:18 PM
Actenol and hair Loss Tabbycat Hair Loss / Alopecia 1 06-04-2005 08:36 PM
Actenol & osteonecrosis of the jaw SandySpencer Dental Health 0 04-28-2005 12:57 PM
Strattera and ALL of its Side Effects both Aduts and Children edarcy1 ADD / ADHD 4 08-21-2003 10:22 AM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:40 AM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!